MAUDE Adverse Event Report: CAREFUSION 303, INC. BD Pyxis¿ MedBank Tower; Automated Dispensing Cabinet

CAREFUSION 303, INC. BD Pyxis¿ MedBank Tower; Automated Dispensing Cabinet
Model Number 500004500000
Medical Device Problem Codes Circuit Failure (1089); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when using the bd pyxis¿ medbank tower could not be powered on.The monitor remained powered on; however, the cabinet had no power, the fan was not spinning and attempts to restore power using different outlets and power cords were unsuccessful.As per part investigation, it was determined that the issue was attributed to physical damage caused by fluid ingress in the pwr sply univ ac 36vdc 265w (pn 136713-01), resulting in a short/miscommunication.Additionally, the pcba ccib m&m (pn 151801-01) was found to be faulty.Although no specific failed component was identified, the board failure prevented the drawers from being detected.However, there were no delays or adverse events or injuries reported based on this event.
 
Additional Manufacturer Narrative
A review of the complaint history for sn (b)(6) was performed in salesforce which did not locate similar complaint(s) with the same failure mode for this serial number.A review of the device history record for sn (b)(6) was performed from the date of manufacture, 25-oct-2022 and confirmed that this device was not previously returned for servicing and there were no production failures which correlates to the customer reported issue.The reported condition of cabinet no power was confirmed by fse and subsequently confirmed in the dchu testing and inspection process.According to work order (wo) (b)(4).The power supply fan was not spinning because the bolts holding it in place were touching the fan blade.The bolts were loosened slightly to allow the fan blade to spin freely.The station still appeared to have boot-up issues, and a new power supply was planned for replacement.Logmein was not functioning properly.Medbank support was contacted and remotely reinstalled the application.Afterward, the medapp did not function properly and remained stuck on connecting.Medbank support was able to get the medapp to boot up, but a cabinet controller not found issue was encountered.Medbank support recommended replacing the comms led board and cabinet controller, which was done.However, the same issue persisted.Medbank support was contacted again and modified multiple station settings because the station had been configured as a non-sync station.Afterward, the medapp operated correctly, but the drawers were still not functioning properly.The power supply was replaced because it was not providing sufficient power.During dchu visual inspection: pn 151800-11: was received in good condition, with no signs of physical damage, fluid ingress, loose or missing components.Pn 151801-01: was received in good condition, with no signs of physical damage, fluid ingress, loose or missing components.Pn 136713-01: was received with signs of fluid ingress.During dchu testing: pn 151800-11: dchu testing confirmed proper operation.No errors were observed, and all drawers were detected correctly.Pn 151801-01: dchu testing confirmed the board was not functioning as intended, as no drawers were detected by the system.Pn 136713-01: due to the presence of fluid ingress, dchu testing and hta testing are not required.The device was in use for treatment purposes as intended per 21 cfr 820.198(d).Root cause: the root cause of the reported failure cabinet no power is attributed to physical damage caused by fluid ingress in the pwr sply univ ac 36vdc 265w pn 136713-01 resulting in a short/miscommunication.Additionally, the pcba ccib m&m pn 151801-01 was found to be faulty.Although no specific failed component was identified, the board failure resulted in the drawers not being detected.

Brand Name
BD Pyxis¿ MedBank Tower
Common Device Name
Automated Dispensing Cabinet
Manufacturer (Section D)
CAREFUSION 303, INC.
3750 torrey view ct
san diego CA 92130
Manufacturer (Section G)
Sistemas Medicos Alaris S.A de C.V.
parque sur, el realito
blvd. 2000
tijuana 22250
MX   22250
Manufacturer Contact
brett wilko
3750 torrey view ct
san diego, CA 92130
+1(858)617-2000
MDR Report Key50914093
Report Number2016493-2026-66752
Device Sequence Number5370165
Product Code BRY
UDI-Device Identifier10885403512568
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number500004500000
Device Catalogue Number169-27
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/25/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown